Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 206, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 1, 2019, 4:15 PM EDT for Crawford County, Wyandot County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2019, 4:15 PM EDT (20:15 UTC)
- Expired
- Sep 1, 2019, 4:50 PM EDT
- In force
- 35 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 113 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162
WUUS51 KCLE 012015
SVRCLE
OHC033-175-012100-
/O.NEW.KCLE.SV.W.0206.190901T2015Z-190901T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
415 PM EDT Sun Sep 1 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Eastern Wyandot County in northwestern Ohio...
Crawford County in north central Ohio...
* Until 500 PM EDT.
* At 415 PM EDT, a severe thunderstorm was located near Upper
Sandusky, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Bucyrus, Upper Sandusky, Crestline, New Washington, Chatfield,
Benton, Nevada, Tiro, North Robinson, Harpster, Oceola and Sulpher
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4090 8329 4100 8300 4099 8283 4100 8273
4080 8273 4071 8328
TIME...MOT...LOC 2015Z 252DEG 26KT 4082 8322
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
592
WWUS51 KCLE 012033
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
433 PM EDT Sun Sep 1 2019
OHC175-012042-
/O.CAN.KCLE.SV.W.0206.000000T0000Z-190901T2100Z/
Wyandot OH-
433 PM EDT Sun Sep 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WYANDOT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4096 8311 4100 8300 4099 8283 4100 8273
4087 8273 4079 8311
TIME...MOT...LOC 2032Z 251DEG 24KT 4086 8308
$$
OHC033-012100-
/O.CON.KCLE.SV.W.0206.000000T0000Z-190901T2100Z/
Crawford OH-
433 PM EDT Sun Sep 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN CRAWFORD COUNTY...
At 432 PM EDT, a severe thunderstorm was located near Bucyrus, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Bucyrus, New Washington, Chatfield, Benton, Tiro, Oceola and Sulpher
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4096 8311 4100 8300 4099 8283 4100 8273
4087 8273 4079 8311
TIME...MOT...LOC 2032Z 251DEG 24KT 4086 8308
HAIL...1.00IN
WIND...60MPH
$$612
WWUS51 KCLE 012050
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
450 PM EDT Sun Sep 1 2019
OHC033-012059-
/O.CAN.KCLE.SV.W.0206.000000T0000Z-190901T2100Z/
Crawford OH-
450 PM EDT Sun Sep 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAWFORD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 4096 8311 4100 8300 4099 8283 4100 8273
4087 8273 4079 8311
TIME...MOT...LOC 2049Z 252DEG 26KT 4090 8292
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:49 PM EDT, 26 minutes earlier.
Area forecast discussion, Sep 1, 3:49 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 349 PM EDT Sun Sep 1 2019 .SYNOPSIS... A weak surface front will cross the area this evening followed by another by midday Monday. Low pressure will track across the Great Lakes between Tuesday and Wednesday and take a cold front across early Wednesday morning. High pressure will then be in place across the region for the rest of the work week with cooler and drier conditions. && .NEAR TERM /THROUGH MONDAY NIGHT/... Ample cloud cover has kept much of the area fairly stable this afternoon. The exception has been a narrow corridor along/east of the I-71 corridor. With the approach of a convectively induced circulation and the upper shortwave energy, expecting an expansion of shower/thunderstorms across the eastern half of the area through this evening. Kept the thunder chances on the low side though with the limited instability. Locally heavy rainfall is possible though. This feature will take all evening/into the early overnight to cross the area and we pool the low level moisture along the area of surface convergence. This airmass remains though into Monday morning/midday and with the passage of another minor shortwave early Monday have had to linger precip chances into the second period of the forecast. Expecting improving conditions for the afternoon Monday. Clouds will attempt to scatter from the northwest, but may take until mid/late afternoon to reach the southern and eastern counties. Temperatures will be mild tonight, and return to the mid/upper 70s for Labor Day. Will have a few more locations drop back into the 50s Monday night. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Tuesday should remain dry as we await the arrival of a stronger cold front that will cross the region by Wednesday afternoon. Expect to see shower and thunderstorm chances increase ahead of the cold front Tuesday evening into the overnight. The showers/thunderstorms should then end from northwest to southeast on Wednesday with the cold front eventually moving away from the area. A few of the thunderstorms could be a bit stronger on Wednesday. We will monitor this over the next couple days. High pressure will take control of the region Wednesday night. Tuesday will be the warm day of the short term with all locations warming into the 80s. Cooler on Wednesday with highs in the 70s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... High pressure will remain in control of the region Thursday until at least early Friday with dry conditions expected. Models then struggle with the development of the next area of low pressure that may impact the region Friday night into Saturday. No confidence in the GFS timing at this point so have leaned toward the ECMWF scenario holding rain chances off until Saturday. Cool and dry conditions are expected into Saturday. Highs should range from the upper 60s to mid 70s. Lows will be cool with many locations away from the lake dipping into the 40s Thursday night. Slightly warmer Friday night and Saturday night with lows ranging from the upper 40s to mid 50s. && .AVIATION /18Z Sunday THROUGH Friday/... Area of showers/embedded thunder working across the western terminals will tend to fill in with a few additional thunderstorms across the east terminals this afternoon. Areas of MVFR vsby/isolated IFR can be expected with the precipitation. Boundary laying from MFD to CLE to ERI with southerly winds south of the boundary and east-northeast winds north of the boundary. Upper support will cross the area this evening, but a few stray showers may linger longer than that across the east. Overnight expect MVFR ceilings to develop with some areas of IFR possible and a slow improvement Monday morning. .OUTLOOK...Isolated non-VFR late Tuesday night/early Wednesday. && .MARINE... High pressure has moved to New England allowing a warm front to move to near the south shore of the lake. Winds from the east this afternoon will shift to the south and southwest as the warm front crosses the lake. A weak cold front will then cross the lake early Monday with light northerly winds anticipated into the afternoon. High pressure should briefly ridge across the lake from Ontario Monday night with light winds. A much deeper low will move from the upper Great Lakes to Quebec on Wednesday. Expect increasing southwest winds ahead of a cold front that will cross the lake by Wednesday afternoon with northerly winds expected in its wake in to Wednesday night. Will need to monitor the southwest winds ahead of the front Tuesday night and then the northerly winds into Wednesday night for the need of a small craft advisory. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Oudeman NEAR TERM...Oudeman SHORT TERM...MM LONG TERM...MM AVIATION...Oudeman MARINE...MM
Hazardous weather outlook, Sep 1, 5:27 AM EDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 527 AM EDT Sun Sep 1 2019 OHZ013-014-020>023-029>033-037-038-047-PAZ003-020930- Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-Crawford- 527 AM EDT Sun Sep 1 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms will move across the area late this afternoon into early evening. A few of the strongest thunderstorms may be capable of producing wind gusts to 60 mph, small hail, and locally heavy rainfall. Thunderstorms will be strongest between 4 PM and 8 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006>012-017>019-027-028-036-089-PAZ001- 002-020930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Hancock-Seneca-Huron- Wyandot-Crawford-Marion-Ashtabula Lakeshore-Northern Erie- Southern Erie- 527 AM EDT Sun Sep 1 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Scattered thunderstorms will move across the area this afternoon and evening. Thunderstorms may produce locally heavy rain. A few of the strongest storms may produce wind gusts of 40 to 50 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 1, 3:22 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Cleveland OH
322 PM EDT Sun Sep 1 2019
OHZ029-030-012000-
Richland-Ashland-
322 PM EDT Sun Sep 1 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT RICHLAND AND ASHLAND
COUNTIES...
At 320 PM EDT, an area of strong thunderstorms was located near
Mansfield, moving northeast at 20 mph. Winds up to 40 mph and pea
size hail are possible from these storms. Brief heavy rainfall is
also possible which may lead to ponding of water on roadways.
LAT...LON 4063 8262 4064 8264 4071 8262 4071 8273
4099 8273 4099 8244 4107 8243 4106 8218
4100 8217 4099 8213 4067 8213 4067 8222
4057 8222 4055 8235 4055 8262
TIME...MOT...LOC 1920Z 231DEG 16KT 4082 8247Special weather statement, Sep 1, 4:05 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
405 PM EDT Sun Sep 1 2019
OHZ027-028-012045-
Crawford-Wyandot-
405 PM EDT Sun Sep 1 2019
...A STRONG THUNDERSTORM WILL AFFECT WYANDOT AND CRAWFORD COUNTIES...
At 405 PM EDT, a strong thunderstorm was located over Upper Sandusky,
moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations that may be impacted include...Bucyrus, Upper Sandusky,
New Washington, Sycamore, Chatfield, Marseilles, Carey, Benton,
Nevada, North Robinson, Harpster, Oceola and Sulpher Springs.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4099 8338 4100 8311 4099 8282 4081 8276
4068 8340 4069 8342
TIME...MOT...LOC 2005Z 247DEG 23KT 4081 8332The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:22 PM EDT | Special Weather Statement | CLE | Ashland, Richland | 38 min |
| Sep 1, 4:05 PM EDT | Special Weather Statement | CLE | Crawford, Wyandot | 40 min |
| Sep 1, 5:46 PM EDT | Special Marine Warning | CLE | 89 min | |
| Sep 1, 6:25 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 45 min |
| Sep 1, 7:26 PM EDT | Special Weather Statement | CLE | Ashland, Crawford, Knox, Morrow, Richland | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.